Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

On medication. Getting pain in urethra and vaginal itching after urinating. Is this the side effect of medicine?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5501 Questions
Question
Hi doctor, I am a female of 26 years from India.I took Tab.Shelcal 500 mg od for 10 days in the mornings as per my doctor's advice as supplement.I also took Tab.LIMCEE everyday at the same time for gum bleeding..after 2 weeks, i had dysuria-pain in the urethra after urinating and little bit of vaginal itching.So my doctor adviced me to take Tab. urimax 0.4 mg for 3 days bd dose..After taking it i started having abdominal pain(lower quadrant), back pain vomiting and constipation.I took citro soda for 2 days, after which i felt little better.But the abdominal pain and dysuria is still there,but have reduced a lot.What should i do now? Because I had vaginal intercourse as well as cunnilingus(oral sex) 1 week before i had dysuria, with my boyfriend,whom i know well.He doesnt have any other sexual partner or any infection.We did'nt use any barrier.My fear is, if i develop infection because of that, or is it because of some stone formation? Or is it a side effect of Tab.Urimax?.Please give a solution to my problem..I have applied a job abroad..so I am afraid if it would affect my premedical results.
Posted Tue, 30 Oct 2012 in Medicines and Side Effects
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Hi XXXXXXX
Thank you for contacting Healthcare magic.
I have gone through your case history in detail.
First of all, let me reassure you that you do not have any serious infection or other illness.
The most likely cause for your symptoms is urinary tract infection, which is settling now.
As you have already mentioned that your boyfriend does not have any other sexual partner, the chance of any sexually transmitted disease is also very less.
Urimax is a safe medicine and does not have any significant side effects.
You may get urine examination (CUE) and urine culture done. In addition, taking a course of antibiotics- NORFLOX 400 mg twice daily for 7 days- would be useful.
I hope it helps. Please get back if you require any further information.
Best wishes,
Dr Sudhir Kumar MD Medicine (CMC Vellore) DM
Above answer was peer-reviewed by
 
Follow-up: On medication. Getting pain in urethra and vaginal itching after urinating. Is this the side effect of medicine? 47 hours later
Hi doctor, thanks for your reply.

I have uploaded my CUE and urine C/S report.Please go through that.
I'm still having dysuria on and off ,little vaginal itching(on and off),slight elevation of body temperature and yellow coloured urine, but no other complaints.I haven't started norflox yet. Should i take norflox or not?

Is my culture result,a false negative because i took urimax for 3 days?


Please opine..Thanks.
 
 
Answered by Dr. Sudhir Kumar 21 minutes later
Hi Ms XXXXXXX
Thank you for getting back with reports.
First of all, your urine reports are totally normal and its a good news!
The chance of urine culture becoming negative with urimax is less, as it does not contain antibiotics.
You could take a course of Norflox, as symptoms suggestive of infection are still there.
In addition, please take plenty of fluids.
Please get back if any more queries arise.
Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Follow-up: On medication. Getting pain in urethra and vaginal itching after urinating. Is this the side effect of medicine? 5 minutes later
Thanks for your reply doctor..I still have one question left. What dosage shall i take?

Is ' Tab.Norflox 400 mg bd for 7 days 'ok?


I felt so comfortable during the consultation with you.Please continue this good work doctor.Thanks.
 
 
Answered by Dr. Sudhir Kumar 36 minutes later
Thank you for getting back.
Yes, it is NORFLOX 400 mg twice daily for 7 days.
Thank you for your compliments.
If I have made you happy, I feel priviledged.
Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor